Asked by: Jesika Shamrun
medical health cold and flu

How long does it take for Excedrin Migraine to kick in?

Last Updated: 22nd April, 2020

30
So a new television ad promising that ExcedrinExtraStrength—a triple combination of acetaminophen, aspirin,andcaffeine—can start to provide relief in just15minutes sounds promising. But you could be waiting a lotlongerfor relief—about two hours—according totheresearch we found.

Click to see full answer.

Moreover, how quickly does Excedrin work?

After all, this type of head pain is oftendebilitating,and symptoms can last anywhere from four to 72hours.Excedrin® Migraine contains threecomponents:acetaminophen, aspirin, and caffeine, which help targetpain indifferent ways.

Also, how many Excedrin Migraine can you take in 24 hours? Excedrin Migraine caplets contain exactly thesameamounts of each ingredient. However, the first product allowstheuse of eight gelcaps in 24 hours, whereas the latteronlyallows the use of two caplets in 24 hours.

In this manner, why does Excedrin Migraine work so well?

In Excedrin Migraine, caffeine works tonarrowblood vessels in your brain. This decreases the amount ofbloodthat can flow through the blood vessels at one time. Thisactionhelps combat headaches, which happen when blood vesselswiden.Caffeine also helps relieve a headache if it's caused bycaffeinewithdrawal.

How much Excedrin Migraine can I take in a day?

Excedrin Dosage Each caplet of Excedrin Extra StrengthPainReliever contains 250 milligrams (mg) of acetaminophen, 250 mgofaspirin, and 65 mg of caffeine. A typical dose for adultsandchildren older than 12 is two caplets everysixhours.

Related Question Answers

Anselmo Papenfort

Professional

What gets rid of headaches fast?

Try these tips and get to feeling better fast.
  1. Try a Cold Pack. If you have a migraine, place a cold packonyour forehead.
  2. Use a Heating Pad or Hot Compress.
  3. Ease Pressure on Your Scalp or Head.
  4. Dim the Lights.
  5. Try Not to Chew.
  6. Get Some Caffeine.
  7. Practice Relaxation.
  8. Take Some Ginger.

Bangaly Schenner

Professional

Does Excedrin raise blood pressure?

Experts believe that acetaminophen is safe forpeoplewith high blood pressure. Long-term use ofacetaminophen inhigh doses -- especially when combined withcaffeine(Excedrin) or codeine (Tylenol with codeine)cancause kidney disease. Acetaminophen doesn't reduceswelling, likeaspirin and other NSAIDs do.

Victoras Hottentrager

Professional

Are Tylenol and Excedrin the same thing?

Excedrin contains a combinationofacetaminophen, aspirin, and caffeine.Acetaminophenis a pain reliever and a fever reducer. Aspirinis in a group ofdrugs called salicylates. Excedrin may alsobe used forpurposes not listed in this medicationguide.

Zolikha Radgen

Explainer

Can you take ibuprofen and Excedrin together?

Talk to your doctor before using aspirintogetherwith ibuprofen. Frequent or regular use ofibuprofenmay reduce the effectiveness of aspirin ifyou aretaking it to prevent heart attacks or strokes.In addition,combining these medications may increase your risk ofdevelopinggastrointestinal ulcers and bleeding.

Yesica Meinhold

Explainer

Is there a difference between Excedrin Extra Strength and Excedrin Migraine?

But because both pain medicines contain the sameamountof the same active ingredients — acetaminophen, aspirinandcaffeine — they are essentially identical.ExcedrinMigraine generally costs about 12 percent to 15percent morethan Excedrin Extra Strength for the 24-, 100-,200- and300-count bottles.

Lledo Dellhofen

Explainer

What is Excedrin good for?

This product is a combination of aspirin,acetaminophen,and caffeine. It is used for the temporary relief ofpain fromconditions such as muscle aches, toothaches, menstrualcramps, orheadaches (including migraine). Aspirin and acetaminophenrelievepain by keeping your body from making certainnaturalsubstances.

Zayd Flandez

Pundit

Is Excedrin a anti inflammatory?

Tylenol (acetaminophen) isnotanti-inflammatory
Acetaminophen is an analgesic and an antipyreticdrug.It's not an NSAID. In other words, it's notananti-inflammatory drug. It does not helpreduceswelling or inflammation.

Rhea Mordberg

Pundit

Is Excedrin Migraine good?

Available in caplets and geltabs
Excedrin® Migraine isadoctor-recommended safe and effective OTCmigrainetreatment. In clinical studies, patients withmoderate to severemigraines experienced effective reliefwith just one dose.Excedrin® Migrainecontainsacetaminophen, aspirin, and therapeuticallyactivecaffeine.

Ibtissame Nadjar

Pundit

What does Excedrin Tension Headache have in it?

Excedrin Tension Headache is acombinationmedication that contains two drugs: acetaminophen andcaffeine.These drugs work in different ways to help relieveyourpain.

Abdelhabib Arenes

Pundit

How long can a migraine last?

Most migraine headaches last aboutfourhours, but severe ones can more than three days. Howoftenthey happen differs for everyone, but it's common to get twotofour headaches per month. Some people may getmigrainesevery few days, while others get them once or twiceayear.

Hortensio Parcurso

Pundit

Why does caffeine relieve headaches?

Caffeine helps reduce inflammation, and thatcanbring relief. It also gives a boost to commonheadacheremedies. Whether you use aspirin, ibuprofen, oracetaminophen,they work faster and better and keep the pain awayfor longer whencombined with caffeine.

Abarne Vavkin

Teacher

Does Tylenol cause rebound headaches?

It's less likely that you'll get areboundheadache from taking ibuprofen or naproxen. Mostprescriptionmigraine medications can cause reboundheadaches ifyou overuse them. Painkillers that contain opiates,includingmedicines that combine codeine and acetaminophen,also havea high risk of causing reboundheadaches.

Shaohua Focking

Teacher

Is acetaminophen or ibuprofen better for migraine?

For most run-of-the-mill headaches, it'susuallybest to try acetaminophen (Tylenol andgeneric)first. It doesn't pose the risk of stomach bleeding andheartattack associated with the regular use of mostnonsteroidalanti-inflammatory drugs (NSAIDs), a class ofpainkillers thatincludes ibuprofen (Advil andgeneric).

Iraima Markstein

Teacher

Is Excedrin a blood thinner?

These over-the-counter painkillers -- callednonsteroidalanti-inflammatory drugs (NSAIDs) -- include such drugsas Advil,Aleve, Bufferin, Excedrin, Motrin and Nuprin, aswell asaspirin. Patients who use blood thinners such aswarfarin,Eliquis, Xarelto or Pradaxa should not take them, theresearcherssaid.

Karl Rami

Teacher

Is Tylenol a blood thinner?

Tylenol is an over-the-counter (OTC) painrelieverand fever reducer that's a brand name foracetaminophen.While some people take aspirin because of itsmildblood-thinning effects, Tylenol isn'tablood thinner.

Sankung Swiate

Reviewer

What caused migraines?

Emotional triggers: Stress, depression,anxiety,excitement, and shock can trigger a migraine.Physicalcauses: Tiredness and insufficient sleep, shoulderor necktension, poor posture, and physical overexertion have allbeenlinked to migraines. Low blood sugar and jet lag canalsoact as triggers.

Judie Martynov

Reviewer

What is the generic name for Excedrin?

EXCEDRIN MIGRAINE OTC. Generic NameandFormulations: Acetaminophen 250mg, aspirin 250mg, caffeine65mg;coated caplets.

Caio Herweg

Reviewer

What is the best OTC migraine medicine?

OTC Pain Medications: Aspirin used aloneorin combination with acetaminophen plus caffeine may helpyourheadache pain. Anti-inflammatory drugs such as ibuprofenornaproxen can also be used. You may need to try severaldifferentproducts to see which ones work best foryou.

Naser Boekens

Reviewer

Can you overdose on Excedrin Migraine?

An overdose of acetaminophen candamageyour liver or cause death. The first signs of anacetaminophenoverdose include loss of appetite, nausea,vomiting, stomachpain, sweating, and confusion orweakness.